Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 5, 2005, 2:30 PM CDT for Gove County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2005, 2:30 PM CDT (19:30 UTC)
- Expired
- Apr 5, 2005, 3:31 PM CDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Gove County, KS
The radar
The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -449 J/kg
- Mixed-layer LCL
- 2555 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 051930 SVRGLD KSC063-052030- /O.NEW.KGLD.SV.W.0003.050405T1930Z-050405T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 230 PM CDT TUE APR 5 2005 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GOVE COUNTY IN WEST CENTRAL KANSAS * UNTIL 330 PM CDT * AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 15 MILES EAST OF THE MONUMENT ROCKS...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE MONUMENT ROCKS AROUND 310 PM CDT... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3881 10035 3896 10047 3879 10087 3860 10071 $$ BULLER
2 follow-up statements
000 WWUS53 KGLD 052001 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 202 PM MDT TUE APR 5 2005 KSC063-052030- /O.CON.KGLD.SV.W.0003.000000T0000Z-050405T2030Z/ GOVE KS- 302 PM CDT TUE APR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR GOVE COUNTY... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES NORTHEAST OF THE MONUMENT ROCKS...MOVING SOUTHWEST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... THE MONUMENT ROCKS AROUND 330 PM CDT... LAT...LON 3887 10046 3905 10060 3893 10082 3874 10080 $$ BULLER
000 WWUS53 KGLD 052031 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 231 PM MDT TUE APR 5 2005 KSC063-052041- /O.EXP.KGLD.SV.W.0003.000000T0000Z-050405T2030Z/ GOVE KS- 331 PM CDT TUE APR 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GOVE COUNTY EXPIRES AT 330 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 3887 10046 3905 10060 3893 10082 3874 10080 $$ BULLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:30 AM CDT, 11 hours earlier.
Area forecast discussion, Apr 5, 3:30 AM CDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 AM MDT TUE APR 5 2005 .DISCUSSION...THE SHORT TERM FORECAST CONCERNS WILL BE WIND/THUNDERSTORM POTENTIAL FOR THE FIRST PERIOD FOLLOWED BY WIND AND PRECIPITATION COVERAGE THE SECOND AND THIRD PERIOD. NAM/GFS/UKMET/ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE HANDLING OF THE STORM SYSTEM MOVING INTO THE PLAINS TODAY AT THE SFC AND ALOFT. THIS WILL LEAD TO A FORECAST VERY SIMILAR TO THE PREVIOUS WITH LITTLE CHANGE IN POP/WEATHER. WILL CONTINUE THE HIGH WIND WARNING AS THE LATEST NAM BUFKIT CROSS SECTIONS WOULD SUPPORT 50+ KNOTS MIXING DOWN. THE GFS SUGGESTS THIS IS OVERDONE WITH THE POTENTIAL FOR AROUND 40 KNOTS. EAST OF THE HIGH WIND WARNING...A WIND ADVISORY WILL REPLACE THE HIGH WIND WATCH FOR THE FIRST PERIOD. IN ADDITION...ANOTHER WIND ADVISORY WILL BE IN EFFECT FOR ALL AREAS TONIGHT THROUGH WEDNESDAY. WESTERN COUNTIES MAY FALL BELOW ADVISORY CRITERIA AROUND MIDDAY/EARLY AFTERNOON ON WEDNESDAY...HOWEVER FOR SIMPLICITY BLANKETED THE ENTIRE AREA THROUGH 00Z THURSDAY. THE PREVIOUS SHIFT HAD A GOOD HANDLE ON POPS/WX THROUGH THE FIRST TWO PERIODS AND THE ONLY MAJOR CHANGE WAS TO LOWER POPS ACROSS THE EASTERN HALF OF THE FORECAST AREA THROUGH 18Z TODAY AND KEEP THE 80 POP ACROSS THE ENTIRE FORECAST AREA FOR 18Z-00Z. SOME CONCERN ABOUT A FEW WET SNOWFLAKES ACROSS WESTERN KIT CARSON COUNTY...ESPECIALLY WEST OF HIGHWAY 59 LATE IN THE FIRST PERIOD...HOWEVER NAM/GFS POINT SOUNDINGS DO NOT SUPPORT ANY MENTION AT THIS TIME. AGREE WITH PREVIOUS SHIFT AND THINK ANY SIGNIFICANT SNOW WILL REMAIN WEST OF FLAGLER ALONG THE PALMER DIVIDE. THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST ALONG AND EAST OF THE COLD FRONT WHICH IS EXPECTED TO BE ALONG A LINE FROM TRENTON TO COLBY TO LEOTI AROUND 19Z WHERE AN ISOLATED SUPERCELL WITH LARGE HAIL WILL BE POSSIBLE. INSTABILITY WILL DIMINISH RAPIDLY AFTER 00Z AS SYSTEM MOVES INTO SOUTH CENTRAL KS/NORTH CENTRAL OKLAHOMA. PLENTY OF MOISTURE WRAPS AROUND MID/UPPER LOW AND EXPECT WIDESPREAD PCPN THE ENTIRE NIGHT ACROSS THE EASTERN THIRD OF THE FORECAST AREA. THE PREVIOUS SHIFT HAD A GOOD HANDLE ON ENDING PCPN FROM WEST TO EAST ON WEDNESDAY WITH LITTLE CHANGE EXPECTED. DAYS 4 THROUGH 7...NO CHANGES. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...TUESDAY...HIGH WIND WARNING TWO ROWS OF COUNTIES CLOSEST TO COLORADO OR NEAR AND WEST OF HIGHWAY 25. WIND ADVISORY ALL OTHER COUNTIES EAST OF HIGHWAY 25. TUESDAY NIGHT AND WEDNESDAY...WIND ADVISORY ALL COUNTIES. .NE...TUESDAY...HIGH WIND WARNING DUNDY AND HITCHCOCK. WIND ADVISORY RED WILLOW. TUESDAY NIGHT AND WEDNESDAY...WIND ADVISORY ALL COUNTIES. .CO...TUESDAY...HIGH WIND WARNING ALL COUNTIES. TUESDAY NIGHT AND WEDNESDAY...WIND ADVISORY ALL COUNTIES. && MCGUIRE/BURKE
Hazardous weather outlook, Apr 5, 11:11 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1011 AM MDT TUE APR 5 2005 ...HIGH WINDS AND POSSIBLE SEVERE WEATHER WILL OCCUR TODAY... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1011 AM MDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WIND WARNING IS IN EFFECT TODAY WEST OF HIGHWAY 83 WHILE A WIND ADVISORY IS IN EFFECT EAST OF HIGHWAY 83. NORTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL OCCUR IN THE WARNING AREA. THESE WINDS WILL PRODUCE BLOWING DUST AND DIFFICULT DRIVING CONDITIONS. SCATTERED THUNDERSTORMS WILL DEVELOP NEAR A DRY LINE AFTER 2 PM MDT (3 PM CDT) EAST OF A TRENTON NEBRASKA TO LEOTI KANSAS LINE. ENOUGH INSTABILITY AND WIND SHEAR WILL BE PRESENT TO PRODUCE A FEW SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTH WINDS OF 25 TO 35 MPH WILL GRADUALLY DIMINISH FROM WEST TO EAST BY WEDNESDAY AFTERNOON. ANOTHER STORM SYSTEM WILL ARRIVE ON SATURDAY BRINGING A CHANCE FOR THUNDERSTORMS OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED EAST OF A TRENTON NEBRASKA TO LEOTI KANSAS LINE. ALSO...SPOTTERS SHOULD REPORT STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE. MENTZER
In the hours before
Local storm report, Apr 5, 11:58 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1058 AM MDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM NON-TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
04/05/2005 58 MPH CHEYENNE CO MESONET
&&
MENTZERLocal storm report, Apr 5, 12:28 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1128 AM MDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM HIGH SUST WINDS 1 W YUMA 40.12N 102.74W
04/05/2005 40 MPH YUMA CO MESONET
SUSTAINED WINDS IN EXCESS OF 40 MPH FOR SEVERAL
HOURS...WIND GUSTS TO 56 MPH.
1057 AM NON-TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
04/05/2005 58 MPH CHEYENNE CO MESONET
&&
MENTZERSpecial weather statement, Apr 5, 1:52 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1252 PM MDT TUE APR 5 2005 KSZ029-051915- GOVE- 152 PM CDT TUE APR 5 2005 THE NATIONAL WEATHER SERVICE HAS RECEIVED THREE REPORTS OF A FUNNEL CLOUD SOUTHEAST OF QUINTER KANSAS. STRONG THUNDERSTORMS ARE CURRENTLY AFFECTING GOVE COUNTY WITH THE MAIN THREAT BEING STRONG WINDS...BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. MEHLE
Local storm report, Apr 5, 1:54 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1254 PM MDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM FUNNEL CLOUD 6 SE QUINTER 39.01N 100.15W
04/05/2005 GOVE KS PUBLIC
&&
DLFLocal storm report, Apr 5, 1:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1258 PM MDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
04/05/2005 68 MPH CHEYENNE CO PUBLIC
&&
DLFLocal storm report, Apr 5, 2:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
105 PM MDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 4 S QUINTER 39.01N 100.23W
04/05/2005 0.75 INCH GOVE KS LAW ENFORCEMENT
&&
DLFThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:15 PM CDT | Flash Flood Warning | GLD | Sheridan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.